Alert archive / Nebraska / Red Flag Warnings in 2011
Red Flag Warning 8, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at May 9, 2011, 3:52 AM CDT for 24 counties in Nebraska. It took effect at May 9, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2011, 3:52 AM CDT (08:52 UTC)
- In effect from
- May 9, 2011, 12:00 PM CDT
- Expired
- May 9, 2011, 9:02 PM CDT
- In force
- 9 hr
- Issued by
- NWS Hastings, NE
All 24 counties
Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 3066 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
534 WWUS83 KGID 090852 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 352 AM CDT MON MAY 9 2011 NEZ060-061-072>074-082>084-092100- /O.NEW.KGID.FW.W.0008.110509T1700Z-110510T0200Z/ DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- 352 AM CDT MON MAY 9 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 060...061...072...073...074...082...083 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN. * SOUTH WINDS WILL GUST TO AROUND 25 MPH AT TIMES THIS AFTERNOON INTO EARLY THIS EVENING. * THE RELATIVE HUMIDITY VALUES WILL FALL INTO THE 10 TO 20 PERCENT RANGE AS DRIER AIR WORKS INTO THE AREA THIS AFTERNOON. * THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND FAVORABLE FUELS WILL RESULT IN EXPLOSIVE FIRE GROWTH CONDITIONS SHOULD FIRES OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ WESELY
2 follow-up statements
753 WWUS83 KGID 091852 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 152 PM CDT MON MAY 9 2011 NEZ039>041-046>049-062>064-075>077-085>087-100200- /O.EXA.KGID.FW.W.0008.000000T0000Z-110510T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- 152 PM CDT MON MAY 9 2011 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049...062...063...064...075...076...077... 085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 039 VALLEY... FIRE WEATHER ZONE 040 GREELEY...FIRE WEATHER ZONE 041 NANCE...FIRE WEATHER ZONE 046 SHERMAN...FIRE WEATHER ZONE 047 HOWARD...FIRE WEATHER ZONE 048 MERRICK...FIRE WEATHER ZONE 049 POLK...FIRE WEATHER ZONE 062 HALL...FIRE WEATHER ZONE 063 HAMILTON...FIRE WEATHER ZONE 064 YORK...FIRE WEATHER ZONE 075 ADAMS...FIRE WEATHER ZONE 076 CLAY...FIRE WEATHER ZONE 077 FILLMORE...FIRE WEATHER ZONE 085 WEBSTER...FIRE WEATHER ZONE 086 NUCKOLLS...FIRE WEATHER ZONE 087 THAYER. * SOUTH TO SOUTHWEST WINDS WILL GUST BETWEEN 25 AND 35 MPH THIS AFTERNOON AND EARLY THIS EVENING. * LOW RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 AND 20 PERCENT THIS AFTERNOON AND EARLY EVENING. * THE COMBINATION OF THE GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND FAVORABLE FUELS WILL RESULT IN EXPLOSIVE FIRE GROWTHCONDITIONS SHOULD FIRES OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NEZ060-061-072>074-082>084-100200- /O.CON.KGID.FW.W.0008.000000T0000Z-110510T0200Z/ DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- 152 PM CDT MON MAY 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 060... 061...072...073...074...082...083 AND 084... * AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON... FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN...FIRE WEATHER ZONE 084 FRANKLIN. * SOUTH TO SOUTHWEST WINDS WILL GUST BETWEEN 25 AND 35 MPH THIS AFTERNOON AND EARLY THIS EVENING. * LOW RELATIVE HUMIDITY VALUES WILL RANGE BETWEEN 5 AND 20 PERCENT THIS AFTERNOON AND EARLY EVENING. * THE COMBINATION OF THE GUSTY WINDS...LOW RELATIVE HUMIDITY VALUES...AND FAVORABLE FUELS WILL RESULT IN EXPLOSIVE FIRE GROWTHCONDITIONS SHOULD FIRES OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
217 WWUS83 KGID 100202 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 902 PM CDT MON MAY 9 2011 ...THE RED FLAG WARNING FOR SOUTH CENTRAL NEBRASKA HAS BEEN CANCELLED... NEZ039>041-046>049-060>064-072>077-082>087-100315- /O.CAN.KGID.FW.W.0008.000000T0000Z-110510T0200Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE- FURNAS-HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER- 902 PM CDT MON MAY 9 2011 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 039...040... 041...046...047...048...049... 062...063...064...075...076...077... 085...086 AND 087... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE BEGUN TO DIMINISH ACROSS SOUTH CENTRAL NEBRASKA THIS EVENING AND RELATIVE HUMIDITIES ARE BEGINNING TO SLOWLY RECOVER FROM THIS AFTERNOONS CRITICAL LEVELS. FOR THESE REASONS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ ROSSI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at May 8, 11:51 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 8, 11:51 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1151 PM CDT SUN MAY 8 2011 .AVIATION...06Z KGRI TAF. SOME OF THE FORECAST MODELS ARE SHOWING THE POSSIBILITY OF LOW CLOUDS MOVING IN FROM THE SOUTHEAST AND THERE IS CURRENTLY A GROWING PATCH OF LOW CLOUDS OVER NORTHEAST KANSAS. HOWEVER...FORECAST MODELS HAVE BEEN OVERDOING THE LOW LEVEL RH FIELDS RECENTLY AND WILL KEEP THE SKIES CLEAR FOR NOW...WHILE KEEPING A CLOSE EYE ON SATELLITE IMAGERY SHOULD LOW CLOUDS APPROACH THE AREA. SOUTHEAST WINDS TONIGHT WILL BECOME MORE SOUTHERLY TOMORROW AND REMAIN BREEZY. && .PREV DISCUSSION... /ISSUED 921 PM CDT SUN MAY 8 2011/ UPDATE...SENT AN UPDATE TO THE FORECAST TO REMOVE THUNDERSTORMS FOR THE REMAINDER OF THE EVENING ACROSS THE LOCAL AREA AS ANY ADDITIONAL DEVELOPMENT DURING THE LATE EVENING AND OVERNIGHT HOURS IS EXPECTED TO REMAIN TO OUR NORTH. THE CAP THIS AFTERNOON/EVENING PROVED TOO STRONG TO ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE LOCAL AREA...AND WITH THE SUN NOW SET...AND BEST FORCING FROM LLJ OVERNIGHT EXPECTED TO BE TO OUR NORTH AND EAST...FELT CONFIDENT ENOUGH TO REMOVE ALL REMAINING SHOWER AND THUNDERSTORM ACTIVITY. NO OTHER CHANGES NECESSARY AT THIS TIME. .PREV DISCUSSION... /ISSUED 346 PM CDT SUN MAY 8 2011/ SHORT TERM...THROUGH 12Z TUESDAY. THE ULTIMATE CHALLENGE INVOLVES THE POTENTIAL/ OR LACK THEREOF/ FOR STRONG TO SEVERE CONVECTION DURING THE NEXT 9-12 HOURS OR SO. THE SECOND CONCERN INVOLVES FIRE WEATHER ISSUES ON MONDAY MAINLY ACROSS THE SOUTHERN 1/3 OF THE CWA. AT 20Z...OBJECTIVE SFC ANALYSIS INDICATED AN ELONGATED 996MB LOW PRESSURE AREA/LEE TROUGH ACROSS THE HIGH PLAINS...WITH A TIGHTENED PRESSURE GRADIENT RESULTING IN GUSTY SOUTH/SOUTHEAST BREEZES ACROSS NEARLY THE ENTIRE CWA...WITH SUSTAINED SPEEDS COMMONLY 20-25 MPH AND GUSTS OCCASIONALLY 35-40 MPH. A FEW SITES HAVE BRIEFLY FLIRTED WITH WIND ADVISORY CRITERIA...BUT MOST SITES ARE HOLDING SEVERAL MPH BELOW. TEMPERATURE WISE...READINGS IN MOST SPOTS ARE EXCEEDING ORIGINAL FCST VALUES BY AT LEAST A FEW DEGREES...WITH WIDESPREAD SUNSHINE RESULTING IN MID-UPPER 80S IN MOST NEB COUNTIES...AND LOW 90S INTO NORTH CENTRAL KS. SURFACE DEWPOINTS HAVE SHOWN AN IMPRESSIVE RISE OVER THE LAST 24 HOURS...AS MODELS HAVE A DECENT HANDLE ON THEM FOR A CHANGE...WITH LOWER 60S COMMON ACROSS MOST OF THE CWA. ALOFT...WATER VAPOR IMAGERY AND SHORT TERM MODEL DATA INDICATES BROAD SOUTHWEST FLOW ALOFT ACROSS THE PLAINS...AS A CLOSED H5 LOW OVER WA/OR CONTINUES TO ANCHOR A DEVELOPING LARGE SCALE WESTERN CONUS TROUGH. WHILE THE MAIN CORE OF JET ENERGY REMAINS WELL OFF TO THE WEST...SUBTLE...LOW AMPLITUDE PERTURBATIONS ARE WORKING THROUGH THE FLOW...WITH THE 18Z RUC13 INDICATING ONE OF THESE ENTERING SOUTHWEST NEB/NORTHWEST KS OVER THE NEXT SEVERAL HOURS PER H5 VORTICITY PROG. CERTAINLY THE PARAMOUNT CONCERN THIS EVENING IS A CONDITIONAL RISK FOR SEVERE WEATHER...ALTHOUGH TO SAY THAT MODELS DON/T AGREE ON THE COVERAGE/TIMING OF CONVECTION IS A FRUSTRATING UNDERSTATEMENT. THE LATEST SPC RUC MESOANALYSIS INDICATES 0-1KM MLCAPE VALUES OF 2500-3500 J/KG ALIGNED OVER NEARLY THE ENTIRE CWA...AS DEWPOINTS AT H85 HAVE CLIMBED WELL INTO THE 12-15C RANGE. HOWEVER...AT LEAST 25-50 J/KG OF MLCIN ALSO REMAINS...NOT SURPRISING CONSIDERING H7 TEMPS IN THE +10-12C RANGE. VISIBLE SATELLITE REVEALS A CAPPED LOW LEVEL CUMULUS FIELD HAS DEVELOPED ACROSS MAINLY THE FAR NORTHERN/EASTERN COUNTIES CLOSER TO THE EDGE OF THIS PERCEIVED CAP...AND IN AN AREA OF H85 THETA-E ADVECTION/MOISTURE TRANSPORT. SO FAR THERE ARE NO IMMINENT SIGNS OF CONVECTIVE INITIATION...DESPITE VARIOUS SUGGESTIONS FROM MODEL QPF FIELDS. DESPITE A VARIETY OF MODEL SOLUTIONS REGARDING CONVECTIVE INITIATION POTENTIAL...FEEL THAT THERE ARE REALLY TWO MAIN AREAS OF FOCUS. ONE IS ACROSS THE NORTHEAST CWA WHERE THE CURRENT CAPPED CUMULUS FIELD IS...ALTHOUGH THE LATEST RUNS OF THE NAM/RUC/HRRR TEND TO KEEP MOST/IF NOT ALL OF THIS POTENTIAL JUST OFF TO THE NORTH AND EAST ACROSS THE LBF/OAX CWA. MEANWHILE...OFF TO THE WEST IN THE HOT...DEEPLY MIXED AIRMASS NEAR THE HIGH PLAINS DRYLINE...A WELL DEFINED LINE OF VERY HIGH BASED CUMULUS HAS DEVELOPED ROUGHLY ALONG A LINE FROM SIDNEY NEB TO GOVE KS...IN AN AREA OF VERY STEEP LOW LEVEL 0-3KM LAPSE RATES OF 8-9C/KM. DESPITE THE STOUT CAP...IT IS POSSIBLE THAT THESE HIGH BASED CU COULD DEVELOP INTO STORMS AS THEY DRIFT EAST TOWARD THE DEEPER MOISTURE. THIS SCENARIO IS WELL SUPPORTED BY THE 12Z 4KM WRF-NMM REFLECTIVITY PROG...SHOWING CONVECTION SPREADING INTO SOUTHERN/WESTERN ZONES IN THE 23-01Z TIME FRAME. WITH VERY HIGH LCL LEVELS IN THIS AREA...NOT ANTICIPATING ANY KIND OF TORNADO THREAT SHOULD THESE BE THE ONLY STORMS THAT GO. HOWEVER...WITH VERY STEEP MID LEVEL LAPSE RATES AND HIGH CAPE...LARGE HAIL TO AT LEAST GOLF BALL SIZE IS POSSIBLE...ALONG WITH STRONG DOWNBURST WINDS. SHOULD ANY STORMS HAPPEN TO SUSTAIN THEMSELVES IN SUPERCELLULAR MODE CLOSER TO SUNSET...A LOW-END TORNADO THREAT COULD POTENTIALLY MATERIALIZE AS THE H85 LOW LEVEL JET ACCELERATES TO AROUND 50KT...INCREASING 0-1KM HELICITY INTO THE 150-250 M2/S2 RANGE. ALL THIS BEING SAID...IT IS VERY PLAUSIBLE THAT CONVECTION COULD FAIL TO INITIATE ALTOGETHER. A VERY TOUGH CALL FOR SURE. ASSUMING THAT LITTLE TO NOTHING HAPPENS BEFORE 03Z...THERE IS STILL A SLIM CHANCE OF ELEVATED CONVECTION FIRING ACROSS THE NORTHEAST CWA AFTER DARK NEAR THE NOSE OF THE DEVELOPING LOW LEVEL JET...ALTHOUGH THE BEST SPEED CONVERGENCE/MOISTURE TRANSPORT SHOULD FOCUS OFF TO THE NORTH/EAST OF THE CWA...ALTHOUGH IT COULD BE CLOSE. AS THE WARM FRONT/CAPPING LIFTS NORTH THROUGH THE NIGHT...THE VAST MAJORITY OF THE CWA SHOULD REMAIN STORM FREE THROUGH THE LATE HOURS. ON MONDAY...MODELS ARE IN AGREEMENT THAT THE SYNOPTIC WARM FRONT WILL SURGE NORTH INTO NORTHERN NEB/SOUTHERN SD...WITH THE 12Z NAM MORE HESITANT TO LIFT THE WARM FRONT NORTH OF THE FAR NORTHERN CWA. NONETHELESS...AS THE FLOW ALOFT TURNS MORE MERIDIONAL...THE MAIN FOCUS FOR CONVECTION WILL RESIDE FROM THE HIGH PLAINS NORTHWARD INTO THE DAKOTAS...WITH THE CWA REMAINING CAPPED BELOW +10-12C TEMPS AT H7. CONFIDENCE IS NOT HIGH IN MORNING CLOUD TRENDS...BUT HAVE LEANED TOWARD THE NAM SOLUTION OF WIDESPREAD LOW STRATUS BLANKETING MUCH OF THE NORTHEAST HALF OF THE CWA RIGHT AWAY IN THE MORNING...BEFORE GRADUALLY LIFTING NORTH/ERODING FROM SOUTH TO NORTH DURING THE MORNING/AFTERNOON HOURS. TO THE SOUTH OF ANY STRATUS...DEEP SOUTHWESTERLY DRY FLOW WILL INVADE THE SOUTHERN CWA DURING THE DAY...MAINLY ACROSS KS ZONES AND FAR SOUTHWEST NEB COUNTIES. AS A RESULT...TEMPERATURES WILL SOAR WITH AT LEAST +23-27C AIR ACROSS THE SOUTHWEST...AND DEWPOINTS WILL CRASH. THIS RESULTS IN FIRE WEATHER CONCERNS...ALTHOUGH WINDS WILL BE THE LIMITING FACTOR. PLEASE SEE FIRE WEATHER SECTION BELOW FOR MORE DETAILS. OTHERWISE...TEMPS MONDAY ACROSS A GOOD CHUNK OF THE CWA SHOULD REACH THE WARMEST VALUES OF THE YEAR SO FAR. AM AIMING FOR PARTS OF NORTH CENTRAL KS TO REACH 95 DEGREES...WITH AT LEAST LOW 90S IN FAR SOUTHERN NEBRASKA. WITH THE NAM SHOWING A SLOWER EROSION OF STRATUS/LIFTING WARM FRONT ACROSS THE NORTHERN HALF OF THE CWA...HAVE DECIDED TO HEDGE HIGHS A BIT AND GO MORE WITH A MODEL COMPROMISE...RESULTING IN MAINLY LOW/MID 80S NORTH OF I-80. IT WOULDN'T TAKE MUCH OF A NORTHWARD SURGE OF THE WARM FRONT TO PUT EVEN NORTH AREAS NEAR 90. MONDAY NIGHT...KEPT DRY FORECAST INTACT AS CONVECTIVE FOCUS REMAIN WELL TO THE NORTH ACROSS THE DAKOTAS...WHILE A SURFACE TROUGH AXIS SLIDES ACROSS THE CWA AND TURNS BREEZES TO THE WEST/NORTHWEST MAINLY AFTER MIDNIGHT. MADE LITTLE CHANGE TO LOW TEMPS...RANGING FROM MID 50S FAR WEST TO LOW-MID 60S SOUTHEAST. LONG TERM...12Z MONDAY THROUGH SUNDAY. THE START OF THE LONG TERM PERIOD WILL FEATURE A LARGE TROUGH ACROSS THE WESTERN UNITED STATES AT H5 WITH A RIDGE ACROSS THE MISSISSIPPI RIVER VALLEY. IN BETWEEN...THE CENTRAL PLAINS WILL HAVE SOUTHWESTERLY FLOW ALOFT AS AN INITIAL SURFACE LOW LIFTS NORTHWARD INTO THE NORTHERN PLAINS. THIS SHOULD BRING DRY WEATHER FOR TUESDAY...WITH ABOVE NORMAL TEMPERATURES. ANOTHER LOW WILL BEGIN TO GATHER ACROSS PARTS OF WESTERN KANSAS / EASTERN COLORADO BY LATE TUESDAY AFTERNOON AS THE UPPER TROUGH/LOW ACROSS THE WESTERN UNITED STATES MOVES EAST. THERE ARE STILL DISAGREEMENTS AMONGST THE VARIOUS MODEL SOLUTIONS IN REGARDS TO HOW PROGRESSIVE THE UPPER TROUGH WILL BE...WITH THE GFS AGAIN ON THE FAST SIDE...AND THE ECMWF / GEM ON THE SLOW END. WILL AGAIN GO CLOSER TO A GFS ENSEMBLE MEAN SOLUTION WHICH IS MORE IN BETWEEN THE OPERATIONAL MODEL SOLUTIONS. THIS WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION STARTING TUESDAY NIGHT AS H85 WARM AIR ADVECTION INCREASES AND THE NOSE OF A 50 KT LOW LEVEL JET MOVES INTO CENTRAL NEBRASKA. THE FRONTAL BOUNDARY WILL CONTINUE TO MAKE PROGRESS SOUTHEAST ON WEDNESDAY...THOUGH AGAIN CONFIDENCE IN EXACTLY WHERE IT WILL END UP BY AFTERNOON IS NOT HIGH DUE TO THE DIFFERING MODEL SOLUTIONS. WILL CONTINUE TO CARRY THE HIGHER POPS IN THE SOUTHEAST PORTION OF THE FORECAST AREA SINCE EVEN THE FASTER GFS SOLUTION STILL SUGGESTS THE BOUNDARY WILL NOT CLEAR THAT AREA UNTIL LATER WEDNESDAY EVENING/NIGHT. THE SEVERE WEATHER CHANCES CURRENTLY MENTIONED IN THE HAZARDOUS WEATHER OUTLOOK STILL LOOK REASONABLE WITH SUFFICIENT INSTABILITY PRESENT NEAR / AHEAD OF THE BOUNDARY. WILL KEEP A CHANCE OF SHOWERS GOING INTO THURSDAY AS THE UPPER TROUGH / LOW MOVES THROUGH...BUT TRY TO GO DRY AGAIN BY FRIDAY. IF THE SLOWER ECMWF SOLUTION TURNS OUT TO BE MORE CORRECT...THE CHANCES FOR RAIN WILL HAVE TO BE HELD ONTO LONGER. ANOTHER VORTICITY LOBE PIVOTS AROUND THE LOW FRIDAY NIGHT INTO EARLY SATURDAY...BUT THE MAJORITY OF THE PRECIPITATION ASSOCIATED WITH THAT SHOULD STAY JUST EAST OF THE CWFA. IN REGARDS TO TEMPERATURES...THE STRING OF DAYS WITH READINGS WELL ABOVE NORMAL WILL COME TO AN END ON THURSDAY AS COLDER AIR MOVES IN BEHIND THE FRONTAL BOUNDARY. WILL GO WITH HIGHS GENERALLY IN THE 60S TO LOWER 70S FOR THURSDAY THROUGH SUNDAY. FIRE WEATHER...STRONGLY CONSIDERED ISSUING A FIRE WEATHER WATCH FOR MONDAY AFTERNOON ACROSS SEVERAL COUNTIES MAINLY SOUTH OF INTERSTATE 80 IN NEBRASKA...AS TEMPERATURES SOARING INTO THE UPPER 80/LOW 90S COMBINED WITH FALLING DEWPOINTS WILL LIKELY RESULT IN RELATIVE HUMIDITY VALUES BETWEEN 10-20 PERCENT FOR SEVERAL HOURS...ESPECIALLY IN FURNAS...GOSPER...HARLAN AND FRANKLIN COUNTIES. THE ONLY THING HOLDING ME BACK WAS LACK OF CONFIDENCE IN REACHING THE FIRE WEATHER WATCH/RED FLAG WARNING CRITERIA OF 20 MPH SUSTAINED OR 25 MPH GUSTS...AS SUSTAINED SPEEDS RIGHT NOW LOOK TO AVERAGE CLOSER TO 15 MPH. THE NORTH CENTRAL KS COUNTIES HAVE A BETTER SHOT OF REACHING SUSTAINED 20 MPH...WITH EVEN LOWER RH VALUES POSSIBLY DIPPING BELOW 10 PERCENT. HOWEVER...THE OFFICIAL FUEL STATUS FOR THOSE COUNTIES IS CURRENTLY INDICATED AS UNFAVORABLE FOR EXPLOSIVE FIRE GROWTH...AND THUS WILL NOT BE ISSUING ANY HEADLINES THERE EITHER. NO MATTER WHAT...AT LEAST NEAR-CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY MONDAY AFTERNOON FOR ALL POINTS GENERALLY SOUTH OF A GOTHENBURG...MINDEN...SUPERIOR LINE AND POTENTIALLY FARTHER NORTH IF THE FORECAST DEW POINTS FALL MORE QUICKLY THAN FORECAST. WILL DEFER TO THE OVERNIGHT SHIFT TO MAKE THE CALL ON WHETHER A RED FLAG WARNING IS NEEDED FOR THE NEBRASKA COUNTIES...BUT FOR NOW WILL CONTINUE TO ADVERTISE FIRE ISSUES IN THE HAZARDOUS WEATHER OUTLOOK. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, May 8, 8:35 PM CDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 835 PM CDT SUN MAY 8 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 100145- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 835 PM CDT SUN MAY 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY AFTERNOON...THE COMBINATION OF VERY LOW RELATIVE HUMIDITY VALUES AND SOUTHERLY WINDS WILL CREATE AN ELEVATED TO CRITICAL FIRE DANGER ACROSS NORTH CENTRAL KANSAS...ALONG WITH LOCATIONS IN SOUTH CENTRAL NEBRASKA MAINLY SOUTH OF A LINE FROM GOTHENBURG...TO MINDEN...TO SUPERIOR. THERE IS A CHANCE FOR THUNDERSTORMS FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT. A FEW OF THE STORMS WEDNESDAY AFTERNOON AND EVENING COULD BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
Nearby
Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.